MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 AVITENE; AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Catalog Number 1010020
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during preparation of the avitene flour with saline solution, a hair-like foreign material was observed.Photo provided by the customer shows what appears to be a strand of hair or fiber visible in the bottom of the tray containing the avitene flour.The subject device was returned for evaluation.The sample evaluation confirms that what appears to look like a human hair, black in color, is present in the product.As reported, the foreign material was not noted as an out of box condition.At this time, it cannot be determined when the foreign material was introduced into the product, as such no conclusion can be made.No conclusions can be made as evaluation is ongoing at this time.When sample evaluation is completed, a supplemental mdr will be submitted to document the result of sample evaluation.Review of manufacturing records indicates the product was manufactured to specification with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of 3990 units released for distribution in february, 2021.
 
Event or Problem Description
As reported, during an unknown procedure on (b)(6) 2022, during preparation of the bard/davol avitene flour with saline solution, a hair-like foreign material was found.There was no damage noticed on the outer package.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during preparation of the avitene flour with saline solution, a hair-like foreign material was observed.Photo provided by the customer shows what appears to be a strand of hair or fiber visible in the bottom of the tray containing the avitene flour.The subject device was returned for evaluation.The sample evaluation confirms that what appears to look like a human hair, black in color, is present in the product.As reported, the foreign material was not noted as an out of box condition.At this time, it cannot be determined when the foreign material was introduced into the product, as such no conclusion can be made.No conclusions can be made as evaluation is ongoing at this time.When sample evaluation is completed, a supplemental mdr will be submitted to document the result of sample evaluation.Review of manufacturing records indicates the product was manufactured to specification with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of 3990 units released for distribution in february, 2021.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation.As stated in the preliminary evaluation, the sample evaluation confirms what appears to look like a human hair, black in color, is present in the product.Review of manufacturing records/practices shows the operators are fully gowned during the entire manufacturing process.As reported, the foreign material was not noted as an out of box condition and it is unknown if the user was fully gowned prior to opening the product or how the product was handled.Based on the sample evaluation and investigation performed, the reported event was confirmed; however, it cannot be determined when/where the material was introduced into the package; root cause is undetermined.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: sample evaluated.
 
Event or Problem Description
As reported, during an unknown procedure on 12-apr-2022, during preparation of the bard/davol avitene flour with saline solution, a hair-like foreign material was found.There was no damage noticed on the outer package.There was no reported patient injury.

Brand Name
AVITENE
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14318401
Report Number1213643-2022-00203
Device Sequence Number4587292
Product Code LMF
UDI-Device Identifier00801741000386
UDI-Public(01)00801741000386
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N17600
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number1010020
Device Lot NumberWBFN0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown